MAUDE Adverse Event Report: COOK INC TURBO-JECT® DOUBLE LUMEN POWER-INJECTABLE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC TURBO-JECT® DOUBLE LUMEN POWER-INJECTABLE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Catalog Number UPICDS-4.0-CT-NT-1111
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 09/12/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient code: no code available - additional procedure required to place a tunneled bard catheter.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a turbo-ject® double lumen power-injectable picc was placed for treatment on (b)(6) 2018.The white hub was found cracked on (b)(6) 2018 and the line was clamped.As reported, the patient did not experience any adverse effects due to this occurrence, however, the customer states they are at a higher risk for infection.The patient will require an additional procedure in the or to place a tunneled bard catheter.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information has previously been reported, is unknown or is unavailable.Device evaluation the reported used device was returned to cook inc.For evaluation.Visual inspection verified the report of hub separation (white).Investigation a document-based investigation reviewed the following: instructions for use, complaint history, review of device history record, drawing, quality control and device specification.A review of the device history record of the finished product shows zero non-conforming events that could contribute to this failure mode.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.The risk specification for this product includes the loss of use failure mode and identifies the risk controls that are in place to mitigate the risk of this type of failure.A complaint history search revealed one additional complaint has been reported for this lot number.Per the [quality engineering] risk assessment, no further action is required.Monitoring will continue to be performed for similar complaints.Conclusion based on the information provided and the results of our investigation, a definitive root cause cannot be determined at this time, however appropriate measures have been initiated to investigate this failure mode.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
A sus voluntary report, mw5080167, was received on (b)(6) 2018 and reconciled with this case.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
TURBO-JECT® DOUBLE LUMEN POWER-INJECTABLE PICC
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7931807
Report Number1820334-2018-03039
Device Sequence Number11246861
Product Code LJS
UDI-Device Identifier00827002345140
UDI-Public(01)00827002345140(17)200622(10)8972600
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K132334
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/13/2018
Report Date (Section F) 09/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/22/2020
Device Catalogue NumberUPICDS-4.0-CT-NT-1111
Device Lot Number8972600
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer10/01/2018
Was the Report Sent to FDA? Yes
Initial Date Received by Manufacturer 09/12/2018
Supplement Date Received by Manufacturer10/25/2018
11/14/2018
Initial Report FDA Received Date10/03/2018
Supplement Report FDA Received Date11/21/2018
12/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA09/25/2018